MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRUETOME 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TRUETOME 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00584120
Medical Device Problem Codes Failure to Align (2522); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a050701 the reportable investigation result of cutting wire failure to release bow (unbow).Imdrf device code a040601captures the reportable investigation result of cutting wire kinked.Block h11: investigation results the returned truetome 39 was analyzed, a visual inspection found that the working length was bent and twisted, the cutting wire was popping out and bent.Functional test was performed; the device was actuated and was able to bow but unable to completely unbow.No other problems with the device were noted.The results of the analysis performed on the returned device found the cutting wire was kinked and the device was unable to release the bow (unbow).Also, it was found that the working length was twisted and kinked, this could be caused after multiple attempts to rotate the handle of the device or during the introduction of the device into the scope.These problems could be caused by operational factors, the used technique for the device manipulation or by the interaction between the device and a hard surface.Additionally, the wire was unable to unbow and popping out; this event was escalated with operations team, and it was determined that the wire was overly tensioned.The product investigation findings and all information available concludes the most probable root cause is manufacturing deficiency.An investigation to address this problem is in progress.
 
Event or Problem Description
Boston scientific received a truetome 39 which was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.This event has been deemed reportable based on the investigation results of wire failure to release bow and wire kinked.Please see block h11 for full investigation details.

Brand Name
TRUETOME 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24234746
Report Number3005099803-2026-00389
Device Sequence Number18387684
Product Code KNS
UDI-Device Identifier08714729827771
UDI-Public(01)08714729827771(17)261008(10)35019070
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K122203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00584120
Device Catalogue NumberM00584120
Device Lot Number0035019070
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown